Journal of the Mathematical Society of Japan

Domination of unbounded operators and commutativity

Jan STOCHEL and Franciszek Hugon SZAFRANIEC

Full-text: Open access

Abstract

It is proved that pointwise commuting formally normal operators which are dominated by a single essentially normal operator are essentially normal and essentially spectrally commuting. The question when essential normality of a polynomial in an operator implies essential normality of that operator is solved in this way. Furthermore, domination by essentially normal powers of formally normal operators are studied and, as a consequence, extended versions of Nelson's criterion for essential spectral commutativity are proposed. Subsequent domination results ensuring joint subnormality of systems of operators are proved. Several applications to multidimensional moment problems are found.

Article information

Source
J. Math. Soc. Japan Volume 55, Number 2 (2003), 405-437.

Dates
First available in Project Euclid: 3 October 2007

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1191419124

Digital Object Identifier
doi:10.2969/jmsj/1191419124

Mathematical Reviews number (MathSciNet)
MR1961294

Zentralblatt MATH identifier
1037.47003

Subjects
Primary: 47B15: Hermitian and normal operators (spectral measures, functional calculus, etc.) 47B25: Symmetric and selfadjoint operators (unbounded) 44A60: Moment problems
Secondary: 47B20: Subnormal operators, hyponormal operators, etc. 43A35: Positive definite functions on groups, semigroups, etc.

Keywords
Selfadjoint operator normal operator spectral commutativity symmetric operator formally normal operator subnormal operator domination relation

Citation

STOCHEL, Jan; Hugon SZAFRANIEC, Franciszek. Domination of unbounded operators and commutativity. J. Math. Soc. Japan 55 (2003), no. 2, 405--437. doi:10.2969/jmsj/1191419124. https://projecteuclid.org/euclid.jmsj/1191419124


Export citation